Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
185 Doctors are Online

Behavior change, forgetfulness, hallucination, sleep talking, shaky right arm. On Parkin, Rasalect. What treatment measures should be taken?

User rating for this question
Very Good
Answered by

Neurologist
Practicing since : 2001
Answered : 502 Questions
Question
Hello Doctor,

My father has started taking Rasalect after a gap of one year. Unfortunately, he forgot that in starting he should take 0.5 mg or even lesser and took 2 mg instead. He took it for two days. Now suddenly he is showing a very different bevahiour like continous loud talking while sleeping and forgetting the things. I live in Denmark and he has come to visit me from India. For last two days suddenly he starts feeling as if he is in India and then I have to tell him that he here in Denmark. When is talking while sleeping, he is talking as if he is in India and at his home. I called his doctor in India, and he said that this can be the side effect of over dose of Resalect. He has stopped taking Rasalect since yesterday but this problem is still there. Please tell me how can I help my father to recover from this side effect. He is still taking Parkin 2mg which helps him in controlling his right arm shaking. I am very scared now. Please guide me. Since, he is a tourist here, getting medical assistance locally is very expensive. I dont know what to do. I love my father a lot, please help me.


Best Regards,
XXXXXXX
Posted Tue, 22 May 2012 in Medicines and Side Effects
 
 
Answered by Dr. Shiva Kumar R 11 hours later
Hello

Thanks for the query

From the information it looks to me like he is suffering from hallucinations which is a side effect of the Rasalect. Hallucinations, nausea, vomiting and rarely involuntary movements occur especially when you have just started taking this medicine.

Avoid using medications like sleeping pills, antibiotics such as ciprofloxacin, ofloxacin, painkillers such as oxycodone, tramadol and cough and cold medicines that contain decongestants, such as pseudoephedrine. Try avoiding taking alcohol and foods like cheese, sausages and beans.

So I personally advise you to stop Rasalect as well as Parkin for time being and then to re-start these medicines once symptoms subside. If symptoms persist even after stopping these medications you need to see a Neurologist to exclude other causes.

I thank you again for submitting your question. I hope you find my response to be both helpful and adequate. If you have any additional concerns regarding your question I would be happy to address them.

Sincerely,

Dr Shiva Kumar R
Consultant Neurologist & Epileptologist
Above answer was peer-reviewed by
 
Follow-up: Behavior change, forgetfulness, hallucination, sleep talking, shaky right arm. On Parkin, Rasalect. What treatment measures should be taken? 2 hours later
Hello Doctor XXXXXXX

My hundred thanks to you for your reply. I showed your reply to my father and it helped me to convince him that overdose of Rasalect effected him in wrong way. Otherwise for last two days it was impossible to talk to him. He had become very stubborn. may be because of hullicanation.

Co-incidently my father's name is also Mr. XXXXXXX XXXXXXX I stopped giving him Rasalect since Wednesday, after speaking to his own neurolgist in India. Last two days were really very worrisome and horrible for me. I had never seen him behaving like this. He just could not sleep and was talking and talking to invisible people. The hight was when he said there is tiger standing in the garden.

Well to my surprise last night he slept properly and infact he kept sleeping till late morning today and did not go for bathroom also whole night. He was calm. I hope that is normal if this side-effect called Hullunication is subsdising.

Somehow I have managed to agree him on stopping with Rasalact. It looks like hullincation has made him very stubborn suddenly. He is not agreeing to hold Parkin and he is saying he will still take one tablet in night before sleeping.

Doctor, is it OK if he continues with parkin 2mg once a day in night before sleeping?

But thankfully, he is looking quite normal today morning when I left for office. I hope the side effect is gone now.

Best Regards,
XXXXXXX
 
 
Answered by Dr. Shiva Kumar R 2 hours later
Hello

Thanks for the follow up query

Regarding the parkin, it has to be taken preferably in the morning and afternoon as it can interfere with sleep problems in some of them. If the hallucinations have stopped he can start using parkin for tremors. You can re-start rasalect later with half a tablet of 0.5 mg initially and then increasing gradually to 0.5 and 1 mg.

I thank you again for submitting your question. I hope you find my response to be both helpful and adequate. If you have any additional concerns regarding your question I would be happy to address them.

Sincerely,

Dr Shiva Kumar R
Consultant Neurologist & Epileptologist
Above answer was peer-reviewed by
 
Follow-up: Behavior change, forgetfulness, hallucination, sleep talking, shaky right arm. On Parkin, Rasalect. What treatment measures should be taken? 2 hours later
Thank you, Doctor XXXXXXX
I will do exactly as per your suggestion.
Thanks again.

Best Regards,
XXXXXXX
 
 
Answered by Dr. Shiva Kumar R 2 hours later
Hello

Thanks for the query.

Wishing your father good health

Sincerely

Dr Shiva Kumar R
Consultant Neurologist & Epileptologist
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor